# SDR USAA2011080900010

- Difficulty date: August 8, 2011
- Submitted: August 9, 2011
- Operation: Air carrier
- Aircraft: N246AY
- Make and model: Boeing 767201
- Aircraft serial: 23898
- System (JASC): 2121 · Air Distribution Fan
- Part: Cooling Fan
- Part number: 36169596
- Condition: Failed
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, S
- Precautionary procedure: H, A

## Discrepancy

FLT 800  EN ROUTE.  THE FLIGHT DIVERTED DUE TO WEATHER BELOW LANDING MINIMUMS.  AFTER LANDING, THE CREW STARTED THE APU.  THE APU THEN AUTO SHUTDOWN.  NO COCKPIT INDICATION.  SHORTLY AFTER, THE CABIN AND COCKPIT FILLED WITH SMOKE.  ON INSPECTION APU HAD NO OIL.  MAINTENANCE REPLACED THE APU ASSEMBLY.  COOLING FAN FAILURE.  DEBRIS FROM THE FAILED COOLING FAN WAS INGESTED BY THE APU, CAUSING FOD DAMAGE TO BEARINGS.  THE DAMAGED BEARINGS ALLOWED OIL TO BYPASS INTO THE APU BLEED SYSTEM, AND THEN DOWNSTREAM INTO THE AIRCRAFT.
